Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 5:37 AM CDT for Howard County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2021, 5:37 AM CDT (10:37 UTC)
- Expired
- May 19, 2021, 6:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
County Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:10 AM CDT | HAIL 1 | 8 Nw Coahoma, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
662 WWUS84 KMAF 191037 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 537 AM CDT Wed May 19 2021 TXZ052-191130- Howard TX- 537 AM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD COUNTY UNTIL 630 AM CDT... At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near Luther, or 11 miles northwest of Big Spring, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Luther. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3237 10159 3244 10159 3252 10146 3237 10135 TIME...MOT...LOC 1037Z 253DEG 7KT 3240 10155 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 3:28 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 19, 3:28 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 328 AM CDT Wed May 19 2021 .DISCUSSION... Things are looking quieter this morning as storms wind down. A few small cells remain on radar across the Permian Basin but those are expected to move out/dissipate by sunrise. A low will be slow moving over the Texas Panhandle today before lifting up into the Plains on Thursday. Some more storms will be possible across our eastern CWA this afternoon and evening with the aforementioned low sitting to our north. Temperatures will remain a bit cooler today with increasing cloud cover. Expect low 80s across the Permian Basin and potentially 90 along the Trans Pecos. As the low lifts up and out on Thursday, our rain chances will diminish and Thursday and Friday look to stay mostly dry. Temperatures will increase only slightly on Thursday/Friday with highs in the mid to upper 80s across the Basin, mid-90s along the Trans Pecos, and 100s along the Rio Grande. Our next concern for severe weather will be this weekend. Another low will move in over the CA/NV border and hang out there through Sunday. At the same time, an upper level high will be building over the Mississippi Valley, and we'll see southwesterly flow aloft across the region. This pattern will help usher low to mid level moisture into West Texas and SE New Mexico. Ample moisture and a few weak shortwave troughs moving through this weekend will be enough for storms to develop across the area. These storms may not only be severe, but have the potential for some substantial rainfall. Temperatures will cool down as well this weekend through Monday with low 80s across the Basin and low 90s along the Trans Pecos. Rain chances will decrease after Tuesday, and temperatures will begin to warm up back to the upper 80s. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 81 60 83 63 / 30 20 0 0 Carlsbad 87 57 93 61 / 10 10 0 0 Dryden 89 62 88 66 / 20 10 0 0 Fort Stockton 89 61 92 64 / 10 10 0 0 Guadalupe Pass 82 61 88 62 / 0 10 0 0 Hobbs 82 56 87 59 / 20 10 0 0 Marfa 84 50 90 51 / 10 10 0 0 Midland Intl Airport 83 60 86 63 / 20 10 0 0 Odessa 84 60 86 63 / 20 10 0 0 Wink 89 60 93 66 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/88
Hazardous weather outlook, May 19, 2:05 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 205 AM CDT Wed May 19 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200715- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 205 AM CDT Wed May 19 2021 /105 AM MDT Wed May 19 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible through this evening, mainly over the Permian Basin, Stockton Plateau, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 19, 12:20 AM CDT, 5 hours 17 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1220 AM CDT Wed May 19 2021 TXZ047-048-053-190600- Mitchell TX-Scurry TX-Borden TX- 1220 AM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...NORTH CENTRAL MITCHELL AND EASTERN BORDEN COUNTIES UNTIL 100 AM CDT... At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near J B Thomas Reservoir, or 14 miles southwest of Snyder, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... J B Thomas Reservoir, Ira, Dunn and Knapp. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3255 10121 3266 10121 3266 10079 3250 10081 TIME...MOT...LOC 0520Z 282DEG 12KT 3262 10113 44
Special weather statement, May 19, 5:37 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 537 AM CDT Wed May 19 2021 TXZ052-191130- Howard TX- 537 AM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD COUNTY UNTIL 630 AM CDT... At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near Luther, or 11 miles northwest of Big Spring, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Luther. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3237 10159 3244 10159 3252 10146 3237 10135 TIME...MOT...LOC 1037Z 253DEG 7KT 3240 10155 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 51 min |
| May 18, 7:22 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| May 18, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Scurry | 51 min |
| May 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 2 hr |
| May 18, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 46 min |
| May 18, 8:53 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| May 18, 9:13 PM CDT | Tornado Warning | MAF | Borden, Mitchell, Scurry | 32 min |
| May 18, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 67 min |
| May 18, 9:48 PM CDT | Special Weather Statement | MAF | Upton | 42 min |
| May 18, 9:55 PM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 19, 12:20 AM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 55 min |
| May 19, 6:07 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 53 min |
| May 19, 7:12 AM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| May 19, 7:19 AM CDT | Areal Flood Advisory | MAF | Howard | 116 min |
| May 19, 7:50 AM CDT | Areal Flood Advisory | MAF | Gaines | 115 min |
| May 19, 8:02 AM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 19, 8:19 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 27 min |
| May 19, 8:32 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 118 min |
| May 19, 8:45 AM CDT | Special Weather Statement | MAF | Dawson, Martin | 60 min |
| May 19, 9:31 AM CDT | Areal Flood Advisory | MAF | Borden | 119 min |
| May 19, 9:47 AM CDT | Special Weather Statement | MAF | Howard | 58 min |
| May 19, 9:56 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 2 hr |
| May 19, 2:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| May 19, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| May 19, 3:23 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 39 min |
| May 19, 3:41 PM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| May 19, 4:12 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| May 19, 4:16 PM CDT | Special Weather Statement | MAF | Crane | 44 min |
| May 19, 4:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 39 min |
| May 19, 4:45 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 40 min |
| May 19, 4:53 PM CDT | Special Weather Statement | MAF | Ector | 52 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| May 19, 5:00 PM CDT | Special Weather Statement | MAF | Crane, Ector | 45 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 48 min |
| May 19, 6:00 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 19, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 40 min |
| May 19, 6:17 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| May 19, 6:26 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
| May 19, 6:46 PM CDT | Special Weather Statement | MAF | Ector | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.